Can anyone help me with these blood results please

Hi I am a female and have been a member for sometime and the information provided is superb - thank you.

I have several issues that have been diagnosed - Hypothyroidism - Hyperparathyroidism - hypertension (caused by parathyroid tumours)

I have been signed off from work because of the following symptoms - palpitations, dreadful thirst, extreme fatigue, sweats, forgetfulness and lack of drive.

I am presently taking a 100 mcg of Levothyroxine and 6 mg of doxazosin for my high blood pressure.

My latest set of results are as follows - My free T4 was 12.7, free T3 3.8 and TSH 7.2.

Can anyone please tell me if I am taking the correct medication dosage for my levels as I still feel awful and desperate.

Thank you

5 Replies

oldestnewest
  • Hi, No you definitely are not on the right meds, or at any rate not on the right dosage! If you take replacement thyroid hormones then you would expect your tsh to be less than 1, you would expect your free t4 to be at the top end of the range... ( you haven't given the range so its difficult to tell). But usually this is somewhere in the teens or lwo 2lwb and the free t3 would be top end too.

    High calcium in the blood can cause excessive thirst, and hyperparathyroidism can give you high blood calcium.

    Calcium also makes the heart contract, its balanced by magnesuim which makes the heart relax.... It follows, that if you have high calcium you would have palpitations as the heart never gets to fully relax.

    What have the medics suggested?

    G x

  • Hi G,

    Thank you for replying - regarding the calcium I have had the scans and they have found tumours on the parathyroid glands and I'm about to see an ENT specialist whom I was recommended to by my Endo specialist with a view to operation and removal - but that isn't definite yet!

    I haven't been given the ranges only the figures that I have posted - sorry.

    The hospital have also told me that I am Hypercalceamic.

    As far as the Endo is concerned he is keen to have the Parathyroid glands that are causing the trouble removed (this is taking forever!) He then stated that he will then try to sort my thyroid issues out - this is now just over 2 years.

    My works (school) have totally lost patience and have decided to cut my pay to just under half and this just adds to the way you feel overall.

    K x

  • I am sorry you have all these separate conditions but this is a link re parathyroid for information.

    parathyroid.com/parathyroid...

    The fact that you still feel awful shows you are not yet on sufficient thyroid hormones to reduce your TSH so an increase is due. Maybe your endo will add a little T3 to your levo which may make you feel a little better. Take any medication or supplements 4 hours apart from levothyroxine in case of interference with the uptake.

    I hope you feel better soon as you have several things going on at once.

    P.S if you put the ranges of your results it helps to comment as for some reason labs differ throughout the country.

  • If you still feel awful you are not on the correct dose of thyroid hormone. The dose needs increasing. You don't show what the reference ranges are with your blood results. For example the T3 ref. range locally for me is around 3.5 - 5.9. The T4 is somewhere close to 10 - 23.0 and then the TSH range I think is close to 0.35 - 5.5. So if your ranges are close to what I've written, then obviously there is capacity there for you to increase the dose of your medication, but you need to do that under the guidance of your doctor of course. When I was on thyroxine, I gradually crept the dose up from 50mcg over an 18 month to 2 year period to eventually on 200mcg, but still didn't feel right and then ended up going on the NDT tablets, which eventually gave me complete resolution of symptoms.

    Some gps will say oh your fine on 100mcg of thyroxine and your bloods are fine, but if you're still feeling dreadful, then obviously that's not the right dose for you and it needs to be increased, but you do need to work with your GP and hopefully you have an understanding GP, hopefully whose prepared to work with you also listening to you. It takes such a long time to get it right, (was 4 years in my case), but knowing and recognising what symptoms are actually attributable to under activity and what can be due to over activity is important for you to learn and then recognise, so when you speak to your GP and say I still don't feel well, you can confidently say to him or her that you know that you're not on the right dose of thyroxine because of how you feel.

    Hope this is helpful.

    Melanie

  • If you still feel awful you are not on the correct dose of thyroid hormone. The dose needs increasing. You don't show what the reference ranges are with your blood results. For example the T3 ref. range locally for me is around 3.5 - 5.9. The T4 is somewhere close to 10 - 23.0 and then the TSH range I think is close to 0.35 - 5.5. So if your ranges are close to what I've written, then obviously there is capacity there for you to increase the dose of your medication, but you need to do that under the guidance of your doctor of course. When I was on thyroxine, I gradually crept the dose up from 50mcg over an 18 month to 2 year period to eventually on 200mcg, but still didn't feel right and then ended up going on the NDT tablets, which eventually gave me complete resolution of symptoms.

    Some gps will say oh your fine on 100mcg of thyroxine and your bloods are fine, but if you're still feeling dreadful, then obviously that's not the right dose for you and it needs to be increased, but you do need to work with your GP and hopefully you have an understanding GP, hopefully whose prepared to work with you also listening to you. It takes such a long time to get it right, (was 4 years in my case), but knowing and recognising what symptoms are actually attributable to under activity and what can be due to over activity is important for you to learn and then recognise, so when you speak to your GP and say I still don't feel well, you can confidently say to him or her that you know that you're not on the right dose of thyroxine because of how you feel.

    Hope this is helpful.

    Melanie

You may also like...